Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Oct 26, 2021, 6:32 PM MDT for Arthur County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2021, 6:32 PM MDT (00:32 UTC)
- Expired
- Oct 26, 2021, 7:15 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 50
County Arthur County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
558
WWUS83 KLBF 270032
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
732 PM CDT Tue Oct 26 2021
NEZ023-024-035-036-057-270115-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Keith NE-
732 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of eastern Arthur,
southeastern Grant, north central Keith, southwestern Hooker and
northwestern McPherson Counties through 815 PM CDT/715 PM MDT/...
At 732 PM CDT/632 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Arthur, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arthur, Green Lake, Bucktail Lake, Lena, Sand Puddin Lake, Three Mile
Lake, Bucktail, Cogill Lake and Calora.
This includes the following highways...
Highway 61 between mile markers 113 and 142.
Highway 92 between mile markers 165 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4133 10146 4133 10170 4180 10180 4181 10136
TIME...MOT...LOC 0032Z 180DEG 23KT 4141 10158
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Oct 26, 5:51 PM MDT, 41 minutes earlier.
Area forecast discussion, Oct 26, 5:51 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service North Platte NE 651 PM CDT Tue Oct 26 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 320 PM CDT Tue Oct 26 2021 Short term forecast concerns are high winds and thunderstorms. Currently, a sfc low pressure system is centered over the Rockies, with a warm front out ahead of it extending from far NE colorado southeastward to TX, and a cold front just behind extending from central CO into the Pacific. This enter system has broadly moved SE. At upper levels, there is a sharp trough over the Rockies moving east. As of 18Z, sfc flow is from the southeast. This flow has advected in Gulf moisture, allowing dwpts to reach into the upper 50s, and even 60s in some spots. This moisture will be beneficial to thunderstorm potential this evening. Also as of 18Z, a frontal boundary sat over the WY/NE border, with fairly moderate 850 FGEN that has kicked up some drizzle over the CO/WY border. This 850 mb lee cyclogenesis is expected to continue to strengthen over the next few hours. It will move through with the system, and provide lift to initiate storms. ATTM, initiation looks in earnest around 00Z, though some showers could kick up in the panhandle prior. As for svr potential tonight, CAMs advertised a decent amount of instability this morning, however there is a decent cap that will need to be broken first. Likewise, clouds lingered around longer today than previously thought. This is why SPC trimmed back their previous outlook, leaving potions of the WFO only in slight risk. Nevertheless, ~1000J/kg of MUCAPE was advertised in central Neb by both RAP and HRRR models, as well as about 50 kts of shear. As such, expecting an isolated severe storm (or a couple), but likely not a widespread event. The biggest hazard will be damaging winds, with the lesser chance of large hail. Precip looks to leave tomorrow morning/ by the noon hour. Storm total precip of .25-.75" is possible, with localized spots of lesser amounts (SW Neb) and higher amounts (N central Neb). Besides this storm, the UL trough strengthened since the last forecast. As it continues to move east, it increase wind speeds for the CWA as it tightens pressure gradients. Sustained winds up to 35 mph are expected for SW Neb and portions of the Panhandle. This, along with the potential for gusts up to 60 mph, has prompted a High Wind Warning for this evening, from 6 PM- 12 AM MDT. In the hours just before and just after, winds will still be gusty and erratic. Additionally, gusty and erratic winds are likely across the entire CWA. Behind the system, winds will shift to northwesterly, and skies will clear by Wednesday afternoon. The NW winds bring in some cooler air, and highs will only be able to reach into the 50s across the area. This will persist into the overnight hours, with lows near freezing. Similarly, behind the system much drier air will work its way across Western Nebraska, with dwpts slated to be in the 20s/30s. .LONG TERM...(Thursday through Tuesday) Issued at 320 PM CDT Tue Oct 26 2021 The strong winds look to persist through Thursday. Yet, high pressure and subsequent height rises will work their way across the Plains behind the current troughing features, bringing for quiet weather until the weekend. That said, on Saturday a sharp sfc trough will come through the Plains, bringing much cooler air in for next week. This means below normal highs are expected for Halloween. The troughing seems to linger for a few days. As the system moves through, it brings the potential for precipitation Sunday/Monday, mainly in the Panhandle. The WSUP viewer displayed just under a 60% chance for this precipitation to be snow in the Panhandle. However, it may end up being a mix. The ptype will need to be monitored to see if October ends up snow-free or not. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 649 PM CDT Tue Oct 26 2021 A powerful cold front is moving across western and north central Nebraska this evening, leading to periods of MVFR to IFR conditions through the night. Rain showers with rumbles of thunder are currently developing in southwest Nebraska and the Panhandle. Rain showers and isolated thunderstorms will continue to develop into the evening. For KVTN and KLBF, the greatest possibility for precipitation appears to be until midnight. Ceilings should begin to improve tomorrow morning around sunrise. Strong winds out of the north to northwest can be expected tonight through the day tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 1 AM CDT /midnight MDT/ Wednesday for NEZ022-056>058-069-070. && SHORT TERM...Sinclair LONG TERM...Sinclair AVIATION...Meltzer
Hazardous weather outlook, Oct 26, 5:34 PM MDT, 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 634 PM CDT Tue Oct 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-272345- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 634 PM CDT Tue Oct 26 2021 /534 PM MDT Tue Oct 26 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A High Wind Warning is in effect for Garden, Deuel, Keith, Perkins, Chase and Hayes County this evening. The hazard is wind gusts to around 60 mph from the northwest as a strong cold front moves through the region. Blowing dust could also cause a sudden reduction in visibility. A few strong thunderstorms are possible this evening and overnight. The area of concern is generally along and east of A line from Hayes Center through Thedford and O'Neill. The primary hazards are large hail up to one inch diameter and wind damage. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Weather conditions are being monitored for a potential high wind event affecting western Nebraska and parts of north central Nebraska Thursday. The hazards are sustained winds approaching 40 mph and wind gusts to 60 mph or higher. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Oct 26, 6:32 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
732 PM CDT Tue Oct 26 2021
NEZ023-024-035-036-057-270115-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Keith NE-
732 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of eastern Arthur,
southeastern Grant, north central Keith, southwestern Hooker and
northwestern McPherson Counties through 815 PM CDT/715 PM MDT/...
At 732 PM CDT/632 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Arthur, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arthur, Green Lake, Bucktail Lake, Lena, Sand Puddin Lake, Three Mile
Lake, Bucktail, Cogill Lake and Calora.
This includes the following highways...
Highway 61 between mile markers 113 and 142.
Highway 92 between mile markers 165 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4133 10146 4133 10170 4180 10180 4181 10136
TIME...MOT...LOC 0032Z 180DEG 23KT 4141 10158
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:06 PM MDT | Special Weather Statement | LBF | McPherson | 39 min |
| Oct 26, 8:41 PM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Oct 26, 8:48 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Oct 26, 9:13 PM MDT | Special Weather Statement | LBF | Logan | 47 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.